Has your doctor provided you with a tapering regime? If not, see your doctor for advice as it is dangerous to withdraw from an SSRI without supervision from a doctor.
Cymbalta can actually be taken during pregnancy when the benefits outweigh the risks so that is something to consider. If withdrawal is recommended, medications such as vistaril can help with some of the withdrawal effects.
Hi there, and congrats on your pregnancy. I am no expert on drugs, but isn't Cymbalta for depression? Are you weaning on the advice of your Dr.? I ask because many anti depressants are considered safe during pregnancy. Even if this particular one is not, your Dr. may be able to prescribe something else. If you are not doing this under Dr. supervision, I encourage you to see your Dr. right away. This is not something you should be attempting on your own, and perhaps it is not even necessary.
Pregnancy is a happy, but also somewhat stressful time. Typically there are not just emotions involved, but many hormonal changes. Any change in meds should always be done under the advice and supervision of your Dr. It can be not only hard on you, but potentially dangerous for your baby to do this alone. Please see your Dr. right away.
yes spoke to my dr it was on her advice that i shud taper off. i have to miss alternate days for 1 week which was hard but ok. then on the second week, which started friday past, i had to miss 2 days of meds which is where im finding it really hard. she presribed me a 2mg dose of dizapam which im to take when needed which i feel isnt helping one bit. the constant stream of side effects is unbearable.
cymbalta can cause brain and lung defects dont want to take no chances.
thanks for your advice
Congratulations on your pregnancy. I am sorry that this has been so tough on you. It is really hard to balance all of these complicated issues, and even harder when you are experiencing such severe side effects from withdrawing from a medicine.
Is the Dr. you mention your OB, primary care MD, or psychiatirist. I ask because I think that it is really importnat for you to get some clear guidance from a good psychiatrist. Cymbalta is a relatively newer antidepressant - unlike the more typical SSRI's (selective serotonin re-uptake inhibitors), it is an SSNRI (selective serotonin and norepinephrine re-uptake inhibitor). While many SSRI's are considered safe in pregnancy, there is simply less research on the safety of SSNRI's and pregnancy. Cymbalta is a class C medication and is not usually advised in pregnancy but (and this is important), this information is not based on peer reviewed controlled studies.
While Cymbalta is a class C medication, like adgal and spade22 mentioned, there are plenty of times when it may be safer to stay on the medication. This depends on the severity of your symptoms - I understand that you are worried about the health of your baby and that is commendable, but having a healthy momma is also so, so important. Please talk carefully with your Dr. and review all of the pros and cons. If getting off of Cymbalta is the best for you, another possibility is switching to a safer SSRI and not just treating side effects with Valium.
On anther note, are you also in therapy? Meeting regularly with a good therapist may be another option to help control your depression/anxiety in addition to or in place of medication. Therapy may also be a good place to hash out your decisions about how to manage your mental health needs during pregnancy.
im not seeing a therapist, this advice is just from my regular doctor. my first appointment with pregnancy consultant is 10th jan 2011. my doc has obviously no experiance in this field except thru text books which is why im hoping to get help through this site.
im now missing meds for 2 days then taking 1 60mg tsblet on the 3rd day which i feel isnt working for me. i just feel like every 3rd day im back to square one aand im going around in circles. my head is such a mess at moment i forget sometimes that im pregnant.
I do not know if this will help anyone but I found after many years of extreme stress and anxiety and depression that taking magnesium helped my body a lot and didnt realize all the stress takes it from your body. Also when coming off Cymbalta the 1st time i couldnt do as the zaps and flashes in the brain and terrible twitches i would get that I had for years as part of an unusual seizure apparantly was so bad but when taking the powder regulary , couple times a week, and even got some liquid form that you mix 1/2 water and spray on your thighs or belly after shower, it gets into your system well, I was using it to try to lose weight from the cymbalta weight and didnt work but it made me have NO brain zaps or twitches through the withdrawals.
I still had an awful time and my depression was there with a vengence and am on a new med Pristiq so hoping that may help with the depression etc but thought the magnessium stuff may help any who get the horrible seizure stuff and brain zaps etc. :D
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.